Psycho-Babble Medication Thread 239817

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Please share success stories of stopping Klonopin!

Posted by wingedcat on July 7, 2003, at 7:05:03

I am currently taking Wellbutrin SR 150 mg (2x day) and Klonopin .5 mg 2x a day.

I've taken Wellbutrin almost consistently for three years, it's worked very well for my depression and ADD, also anxiety to some extent.

I've come a long way since December/January, stresses at home and work, illness, coupled with me trying to stop taking Wellbutrin made me have a severe panic/anxiety/depression rebound. I was prescribed Klonopin and Wellbutrin again and I feel much, much better.

I've tried Paxil, Buspar, and Zyprexa for anxiety in the past and they didn't help. Klonopin does its job but I don't want to be on it forever.

I am going to go live at university next year to finish my degree and I while I appreciate that Klonopin helped me out of a rough spot, I don't like the substantial drop in IQ points and that I have to make an extra effort to concentrate. This is okay for right now but I'd like to get off of it when I'm in a situation when I want my brain to be in top shape.

Are there any people out there that have felt they are "done" with their benzos? Any people who have gone from taking them daily to taking them "as needed"? Did you switch to something besides benzos for your anxiety that had less of a "duhhh" feeling?

Any comments would be appreciated, thank you!!

 

Re: Please share success stories of stopping Klonopin!

Posted by starlight on July 8, 2003, at 16:05:47

In reply to Please share success stories of stopping Klonopin!, posted by wingedcat on July 7, 2003, at 7:05:03

I can't take Klonopin because it sends me right through the floor.
starlight

 

Re: Please share success stories of stopping Klonopin! » wingedcat

Posted by cubbybear on July 9, 2003, at 1:19:27

In reply to Please share success stories of stopping Klonopin!, posted by wingedcat on July 7, 2003, at 7:05:03

It sounds like we have a similar attitude about wanting to be off the Klonopin permanently and simply take as needed. At this time, I wish I could say I accomplished it, but am still in the process of weaning off it and my goal is to quit it, hopefully well before the year is over. I'm presently down to 1.75 mg/day, from a high of about 4 mg a year ago. Since April, I've been going down very slowly--only .125 mg every 7 days so this is going to take a while. Even at that slow rate, I experienced a rebound of mild anxiety last night and suspect that my mind is trying to tell me that it still wants the damn stuff, and as much as before. The whole weaning off process may take longer than I'd like because of days like this. When the day finally comes when I'm confident that I've reached my goal of zero Klonopin, I will surely post with the words, "I Did It!" I wish you and all the others in a similar position lots of luck.

 

Re: Please share success stories of stopping Klonopin! wingedcat

Posted by Snoozy on July 11, 2003, at 1:06:39

In reply to Please share success stories of stopping Klonopin!, posted by wingedcat on July 7, 2003, at 7:05:03

I've been on Wellbutrin (400) for several years and I was on Xanax for about 7 years. I stopped it (Xanax) a few months ago. I was on .5 twice a day and tapered down very very gradually. I wasn't intending to completely stop taking it, but after I had gone 2 days without any Xanax at all, and then 3, and I wasn't having any horrible withdrawl symptoms, I decided to stay off. Since I had been tapering down over a long period, I didn't have a dramatic spike in the anxiety returning.

I have taken it a few times since then, when my anxiety has been very bad. And I am amazed at how sleepy/groggy it makes me!

Have you discussed stopping the Klonopin with your doctor? From my personal experience, I would say I did ok because I didn't rush to get off Xanax, I just took it as slow as I needed to avoid the bad withdrawl symptoms.

Depending on how much of a problem anxiety is for you, you might ask about other antidepressants. Wellbutrin can cause anxiety in some people (more so than the other ad's). But generally you have to weigh several things: how much is it helping the depression/anxiety/ADD, what negative effects is it causing, do I feel like trying another med, etc. Fun!

I hope this was helpful, and I wish you good luck.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.